Facebook Pixel

Help! Relationship Problems Join this Group

does anyone know if the implant can cause depression?

By March 23, 2013 - 9:43pm

Just a quick question really and i dont know if anyone can help me, basically ive had the implant in my arm for 16mnths now and its been okay in as far as side effects go ie irregular periods, mood swings etc. But i was wondering if anyone knew if it causes depression? Lately ive been feeling really down like i cba to do anything anymore, i cry alot for no reason, im having regular arguements with my partner over silly things or arguements with anyone in general :( ive never never felt like this before or acted like this, and dont know if it could be because of this thing in my arm. Ive read up on it on the net and others have said simular things and have said when they took it out it these emotions went away. I don't know if this is true or not, but has anyone experianced this before or is it just me? Really need some advice as i feel like im goin mad :(

By HERWriter Guide April 4, 2013 - 11:51am

Hi mcfly

Thank you for your question and I'm sorry you are being affected by depression.

I assume that the implant you are talking about is Implanon or something like that?

Side effects listed include "Besides irregular bleeding, the most frequent side effects causing women to stop using Implanon include mood swings, weight gain, breast tenderness, headache, acne, and depression." http://contraception.about.com/od/prescriptionoptions/p/Implanon.htm

So yes, there is a risk that your depression may be coming from your birth control.

But there could also be due to other factors so talking to your doctor is a good idea.Please stay in touch with us.


April 4, 2013 - 11:51am

Group Leader


Relationship Issues/ Problems




This Group is Open to all EmpowHER.com members